Missouri, 2007

Flood in Missouri, January 16, 2007

January 16, 2007 · NWS PAH · 1 event in 1 county or zone

The St. Francis River rose above flood stage during a heavy rain event around mid-month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

The St. Francis River rose above flood stage during a heavy rain event around mid-month. The ground was already wet due to abundant rainfall in December and early January.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 15, 9:34 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 15, 9:34 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
934 PM CST MON JAN 15 2007

.UPDATE...
MINOR UPDATE SENT OUT...TO INCLUDE A CHANCE OF FLURRIES
OVERNIGHT. FLURRIES HAVE BEEN PERSISTENT JUST TO OUR
NORTHWEST AND WEST ACROSS MISSOURI. IT DOES NOT SEEM
OUT OF THE REALM OF POSSIBILITIES FOR SOME OF THIS
ACTIVITY TO WORK ACROSS THE FA OVERNIGHT. ALSO RAISED
CLOUD PERCENTAGES ACROSS WEST SECTIONS OF THE FA...AS
THE BACK EDGE OF THE CLEARING IS SLOW TO PROGRESS EAST
ACROSS MISSOURI. TEMPERATURES WERE ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 353 PM CST MON JAN 15 2007/

AS OF 330 PM...THE LAST OF THE MAJOR MEASURABLE RAINFALL WAS
LEAVING THE WFO PAH FORECAST AREA. THE STRATUS ONLY CLOUD BAND
STRETCHES WEST ALONG THE OHIO AND WABASH RIVER AREA...FROM THE MO
BOOTHEEL TO MOUNT CARMEL IL...AS OF 21Z. TO THE EAST OF THIS
LINE...MID CLOUDS CONTINUE ABOVE THE STRATUS DECK. PATCHY LIGHT
RAIN WILL STILL BE POSSIBLE ACROSS MAINLY WRN KY AND SWRN IN
THROUGH 00Z /6PM/...BUT WILL NOT MENTION IN THE DIGITAL/TABULAR
TEXT PRODUCTS WITH THE AFTERNOON PACKAGE.

THE HIGHER RESOLUTION NAM/GFS HAVE A BETTER HANDLE ON THE LOW
LEVEL DRY AIR INTRUSION OVER NRN AR/SRN MO. HOWEVER...WITH THE
COLD AIR MASS INVERSION STRONGLY IN PLACE...THERMAL AND WIND
GRADIENT SHOULD LIFT PARCELS ENOUGH TO FOR CLOUD REDEVELOPMENT OVER
SERN MO...LEAVING ONLY SMALL BREAKS IN THE CLOUDS THROUGH THE
EVENING. FOR THE DIGITIAL/TEXT PRODUCTS...A VERY SLOW CLEARING
TREND FOR THE EVENING AND OVERNIGHT HOURS...WITH CLOUDY TO MOSTLY
CLOUDY SKIES PREVAILING THROUGH THE NIGHT.

SATELLITE LOOPS AND MODEL GUIDANCE SUGGEST THAT A SURFACE AND
UPPER RIDGE WILL DOMINATE THE WFO PAH FORECAST AREA THROUGH
WEDNESDAY. THE GFS GUIDANCE KEEPS A CLOSED LOW OFF THE CALIFORNIA
COASTLINE...WITH PROGRESSIVE SHORTWAVE MOVING ACROSS THE NORTHERN
PLAINS THROUGH FRIDAY. THE MAIN IMPACT FOR THE WFO PAH FORECAST
AREA WILL BE A SWITCH TO ZONAL FLOW DURING THE LATER PART OF THE
WEEK...TEMPERING ANY SIGNIFICANT TEMPERATURE RISES...AND KEEPING
SKIES PARTLY CLOUDY.

THE ACCESS TO GULF OF MEXICO MOISTURE COMES INTO PLAY QUICKLY ON
SUNDAY...AS THE CLOSED LOW OVER CALIFORNIA IS EJECTED INTO WESTERN
MO BY SUNDAY EVENING. GIVEN THE ANTECEDENT COLD AIR IN
PLACE...ALONG WITH EVAPORATIVE COOLING AS A FACTOR...A LIGHT
WINTERY MIX WILL BE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. GFS
SOUNDINGS SUGGEST THAT DEEP LAYER MOISTURE WILL BE LACKING EARLY
ON...KEEPING MOST CHANCES FOR PRECIPITATION ON THE LIGHT SIDE. LOW
LEVEL THICKNESSES SHOULD WARM SUFFICIENTLY BY MONDAY AFTERNOON FOR
JUST LIGHT RAIN OR DRIZZLE.

WITH RESPECT TO TEMPERATURES...BLENDED PREVIOUS FORECAST
TEMPERATURES WITH GFS MOS VALUES...BOTH IN THE SHORT AND LONG TERM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 15, 4:35 AM CST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
435 AM CST MON JAN 15 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
435 AM CST MON JAN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
January 16, 12:00 AM CST to 10:00 PM CST
Where
Wayne County, Patterson
Cause
Heavy Rain
Reported by
Unknown
Coordinates
37.180, -90.570

At Patterson, where flood stage is 16 feet, the St. Francis River crested at 16.20 feet. This resulted in minor flooding of low-lying fields and woods near the river.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7637.